MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the additional device used to remove the broken guide catheter inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a advanix- naviflex rx biliary stent was to be implanted in the bile duct/ ampulla to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was attempted to be deployed; however, the stent would not fully deploy, and the guide catheter broke off.A grasping forceps was used to remove the broken guide catheter.The procedure was completed using the original stent.There were no patient complications as a result of this event.Note: a photo of the complaint device was provided by the complainant, showing that the guide catheter was detached and kinked, and the pull wire bent.
 
Event or Problem Description
It was reported to boston scientific corporation that a advanix- naviflex rx biliary stent was to be implanted in the bile duct/ ampulla to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was attempted to be deployed; however, the stent would not fully deploy, and the guide catheter broke off.A grasping forceps was used to remove the broken guide catheter.The procedure was completed using the original stent.There were no patient complications as a result of this event.Note: a photo of the complaint device was provided by the complainant, showing that the guide catheter was detached and kinked, and the pull wire bent.Additional information received on december 10, 2024.It was reported that the stent was deployed, but during removal of the delivery system, the guide catheter broke off and had to be removed using grasping forceps.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on december 10, 2024.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the additional device used to remove the broken guide catheter inside the patient.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20897699
Report Number3005099803-2024-06287
Device Sequence Number9053742
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2026
Device Model NumberM00534340
Device Catalogue NumberM00534340
Device Lot Number0033269908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/09/2025
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown